Alert archive / Missouri / Frost Advisories in 2005
Frost Advisory 1, NWS Kansas City, MO
NWS Kansas City, MO issued this frost advisory at Oct 6, 2005, 3:13 PM CDT for 9 counties in Missouri; Atchison County, Doniphan County, Kansas. It took effect at Oct 7, 2005, 4:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 6, 2005, 3:13 PM CDT (20:13 UTC)
- In effect from
- Oct 7, 2005, 4:00 AM CDT
- Expired
- Oct 7, 2005, 8:55 AM CDT
- In force
- 5 hr
- Issued by
- NWS Kansas City, MO
Counties Atchison County, KS, Doniphan County, KS, Andrew County, MO, Atchison County, MO, Buchanan County, MO, DeKalb County, MO, Gentry County, MO, Harrison County, MO, Holt County, MO, Nodaway County, MO, Worth County, MO
The radar
The Pleasant Hill radar (KEAX), 148 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 8.2 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1081 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -150 m²/s²
- 0-3 km storm-relative helicity
- -65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KEAX 062013 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 313 PM CDT THU OCT 6 2005 ...FIRST SIGNIFICANT FROST OF THE FALL SEASON EXPECTED FOR FAR NORTHEAST KANSAS AND NORTHWEST MISSOURI TONIGHT... KSZ025-102-MOZ001>005-011>013-020-070300- /X.NEW.KEAX.FR.Y.0001.051007T0900Z-051007T1400Z/ ATCHISON KS-DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON- HOLT-ANDREW-DE KALB-BUCHANAN- INCLUDING THE CITIES OF...ATCHISON...TROY...TARKIO...ROCKPORT... MARYVILLE...GRANT CITY...ALBANY...STANBERRY...BETHANY... MOUND CITY...OREGON...SAVANNAH...CAMERON...ST. JOSEPH 313 PM CDT THU OCT 6 2005 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT FRIDAY. WHILE THE NIGHT WILL START OUT WITH HIGH LEVEL CLOUDS ACROSS KANSAS AND MISSOURI...THE EARLY MORNING HOURS WILL SEE THE CLOUDS ACROSS THE NORTHEAST CORNER OF KANSAS AND FAR NORTHWEST MISSOURI GIVE WAY TO CLEAR SKIES. THIS WILL ALLOW AREAS NORTH AND WEST OF A LINE FROM ATCHISON KANSAS THROUGH MAYSVILLE AND BETHANY TO SEE WIDESPREAD FROST IN THE MORNING. A FROST ADVISORY IS ISSUED FOR THE FIRST OCCURRENCE OF FROST IN THE FALL OR THE OCCURRENCE OF A FROST ONCE THE SPRING GROWING SEASON HAS BEGUN. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ CUTTER
3 follow-up statements
000 WWUS73 KEAX 070251 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 951 PM CDT THU OCT 6 2005 KSZ025-102-MOZ001>005-011>013-020-071400- /X.CON.KEAX.FR.Y.0001.051007T0900Z-051007T1400Z/ ATCHISON KS-DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON- HOLT-ANDREW-DE KALB-BUCHANAN- INCLUDING THE CITIES OF...ATCHISON...TROY...TARKIO...ROCKPORT... MARYVILLE...GRANT CITY...ALBANY...STANBERRY...BETHANY... MOUND CITY...OREGON...SAVANNAH...CAMERON...ST. JOSEPH 951 PM CDT THU OCT 6 2005 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT FRIDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT FRIDAY. CLEARING SKIES...LIGHT WINDS AND TEMPERATURES FALLING INTO THE LOWER AND MID 30S...WILL ALLOW AREAS OF FROST TO DEVELOP ACROSS PORTIONS OF NORTHWEST MISSOURI AND EXTREME NORTHEAST KANSAS...LATE TONIGHT INTO THE MORNING HOURS. LOCATIONS NORTH OF A LINE FROM ATCHISON KANSAS TO SAINT JOSEPH...MAYSVILLE AND BETHANY ARE ADVISED TO PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ NRR
000 WWUS73 KEAX 070842 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 342 AM CDT FRI OCT 7 2005 KSZ025-102-MOZ001>005-011>013-020-071400- /X.CON.KEAX.FR.Y.0001.051007T0900Z-051007T1400Z/ ATCHISON KS-DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON- HOLT-ANDREW-DE KALB-BUCHANAN- INCLUDING THE CITIES OF...ATCHISON...TROY...TARKIO...ROCKPORT... MARYVILLE...GRANT CITY...ALBANY...STANBERRY...BETHANY... MOUND CITY...OREGON...SAVANNAH...CAMERON...ST. JOSEPH 342 AM CDT FRI OCT 7 2005 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... SKIES ARE CLEAR AND WINDS ARE LIGHT ACROSS NORTHEAST KANSAS AND NORTHWEST MISSOURI THIS MORNING. THESE CONDITIONS HAVE ALLOWED TEMPERATURES TO DROP INTO THE LOW TO MID 30S...AND THE DEW POINT TO FALL TO NEAR THE FREEZING MARK. THESE CONDITIONS WILL ALLOW FROST TO FORM NORTH OF A LINE FROM ATCHISON KANSAS TO SAINT JOSEPH TO BETHANY...ESPECIALLY IN LOW LYING AREAS. TEMPERATURES WILL RISE QUICKLY AFTER THE SUN COMES UP. $$ 27
000 WWUS73 KEAX 071355 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 855 AM CDT FRI OCT 7 2005 KSZ025-102-MOZ001>005-011>013-020-071500- /X.CAN.KEAX.FR.Y.0001.000000T0000Z-051007T1400Z/ ATCHISON KS-DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON- HOLT-ANDREW-DE KALB-BUCHANAN- INCLUDING THE CITIES OF...ATCHISON...TROY...TARKIO...ROCKPORT... MARYVILLE...GRANT CITY...ALBANY...STANBERRY...BETHANY... MOUND CITY...OREGON...SAVANNAH...CAMERON...ST. JOSEPH 855 AM CDT FRI OCT 7 2005 ...FROST ADVISORY IS CANCELLED... WITH THE RISING SUN HAS COME WARMER TEMPERATURES ACROSS FAR NORTHEAST KANSAS AND NORTHWEST MISSOURI. SO...THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS CANCELLED THE FROST ADVISORY. $$ CUTTER
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this frost advisory went out at Oct 6, 3:13 PM CDT, 0 minutes earlier.
Area forecast discussion, Oct 6, 3:13 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
313 PM CDT THU OCT 6 2005
.DISCUSSION...
THE UPPER LEVEL LOW THAT BROUGHT YESTERDAYS COLD FRONT CONTINUES TO
LIFT NORTHEAST INTO CANADA THIS AFTERNOON...WHILE A COLD CANADIAN
SURFACE HIGH SWEEPS SOUTH INTO THE CENTRAL PLAINS. CONVECTION ACROSS
OLD MEXICO AND WESTERN TEXAS HAS HELPED LOFT MOISTURE INTO THE MID
AND UPPER LEVEL OF THE ATMOSPHERE ACROSS THE SOUTHERN PLAINS. THIS
HIGH CLOUD COVER IS BEING SWEPT UP BY THE SOUTHWEST WINDS ASSOCIATED
WITH THE TROUGH DOMINATING THE CENTRAL CONUS. THE MID AND HIGH LEVEL
CLOUD COVER IS EXPECTED TO STICK AROUND THROUGH PART OF THE NIGHT...
WHICH SHOULD MITIGATE OUR FROST POTENTIAL OVER THE SOUTHERN 2/3RDS
OF THE FORECAST AREA. HOWEVER...THE NORTHWEST CORNER (FROM ATCHISON
KANSAS TO BETHANY MISSOURI) LOOKS LIKE IT COULD SEE LITTLE TO NO
SIGNIFICANT CLOUD COVER (OR EARLY CLEARING)...AND COULD THEREFORE
RADIATE OUT OVERNIGHT. A HARD FREEZE IS NOT EXPECTED AS WINDS WILL
REMAIN UP AS THE CENTER OF THE HIGH CONTINUES TO PUSH TOWARDS US. I
INTEND TO ISSUE A FROST ADVISORY FOR THE FIRST FROST OF THE SEASON IN
FAR NORTHEAST CORNER OF KANSAS AND NORTHWEST CORNER OF MISSOURI.
ELSEWHERE THE WIND AND CLOUD COVER SHOULD LIMIT THE FROST TO PATCHY
COVERAGE AND ELEVATED SURFACES.
FOR SATURDAY MORNING...EXPECTATIONS ARE THAT THE CLOUDS WILL BE ALL
GONE...AND WITH THE AXIS OF THE SURFACE HIGH GLIDING IN...WINDS WILL
BE VERY LIGHT AT THE SURFACE AND ALOFT. MIGHT BE LOOKING AT A FROST
ADVISORY FOR THE REMAINDER OF THE FORECAST AREA SATURDAY
MORNING...THOUGH IT MIGHT BE HIT OR MISS IN THE KANSAS CITY METRO DUE
TO OUR HEAT ISLAND.
OTHERWISE...JUST MINOR MODIFICATION MADE TO AFTERNOON TEMPERATURES
FOR FRIDAY AND SATURDAY.
CUTTER
PRIMARY FOCUS FOR THE EXTENDED FORECAST IS UPPER SYSTEM WHICH IS
PROGGED TO BECOME A CLOSED LOW IN THE AREA OF EASTERN CO/WESTERN
KS/NORTHEAST NM ON MONDAY. 12Z RUNS OF THE NAM...GFS AND CANADIAN
MODELS SHOW QUITE A BIT OF ENERGY DIVING DOWN THE BACKSIDE OF THE
DEEPENING SHORTWAVE ON SUNDAY. 12Z NAM IS A BIT FASTER AND SHARPER
WITH THE TROUGH AT 00Z SUNDAY WHEREAS THE GFS TENDS TO BROADEN THE
TROUGH AND HOLD THE MAIN ENERGY ON THE BACKSIDE OF THE TROUGH UNTIL
MONDAY. INITIALLY MODELS TYPICALLY ARE TOO FAST TO OPEN AND LIFT A
CLOSED UPPER LOW NORTHEAST AND TOO FAR EAST. FUTURE MODEL RUNS
USUALLY SLOW THINGS DOWN AND LIFT THE CLOSED SYSTEM FURTHER WEST. IF
ONE TOOK THE GFS AT FACE VALUE YOU WOULD HAVE TO BRING THE RAIN INTO
THE WESTERN CWA ON MONDAY. SEEMS TOO FAST AND PREFER TO WAIT TILL
TUESDAY...WHICH IS 12 HOURS FASTER THAN THE PREVIOUS FORECAST.
TIMING WILL REMAIN A PROBLEM WITH THIS UPCOMING SYSTEM UNTIL IT
FINALLY CLOSES OFF.
WITH A GENERAL EASTERLY LOW LEVEL FLOW AHEAD OF THIS SYSTEM DONT
EXPECT MUCH OF A WARMUP. MAX TEMPERATURES WILL LIKELY BE FAIRLY
SIMILAR BOTH SUNDAY AND MONDAY WITH SLIGHTLY COOLER HIGHS ON TUESDAY
WHEN THE RAIN MOVES IN. LITTLE IF ANY COOLING WITH THE PASSAGE OF
THIS SYSTEM AS THE AIR WILL BE OF MODIFIED PACIFIC ORIGIN AND
MODIFIED FURTHER AS GULF MOISTURE IS SUCKED UP INTO IT.
MJ
&&
.PREV DISCUSSION...
1202 PM...
COLD AIR CONTINUES TO SWEEP SOUTH THROUGH KANSAS AND MISSOURI THIS
MORNING AS THE CANADIAN HIGH WORKS ITS WAY INTO THE CENTRAL PLAINS.
BETWEEN THE STRENGTH OF THE COLD AIR AND THE BLOW OFF DEBRIS CLOUDS
FROM THE CONVECTION ACROSS WEST TEXAS...TEMPS HAVE BEEN A BIT SLOW
TO RISE THIS MORNING. ADDITIONALLY...THE PRESSURE GRADIENT ALONG THE
LEADING EDGE OF THE HIGH HAS BROUGHT SOME GUSTY WINDS WITH IT. AS A
RESULT I HAVE ADJUSTED OUR GOING FORECAST TO REFLECT THESE TRENDS.
CUTTER
310 AM...
COOLER...DRIER AIR IS POURING INTO KANSAS AND MISSOURI THIS MORNING
IN THE WAKE OF YESTERDAYS FRONT. AS HIGH PRESSURE BUILDS INTO THE
PLAINS STATES...THE FORECAST CHALLENGE FOR THE NEXT COUPLE OF DAYS
IS LOW TEMPERATURES.
A PROMINENT PLUME OF HIGH LEVEL MOISTURE IS STREAMING ACROSS THE
SOUTHERN PLAINS INTO KANSAS AND MISSOURI THIS MORNING. AN UPPER
LEVEL TROUGH MOVING THROUGH THE GREAT BASIN WILL PUSH A FAIR AMOUNT
OF MID AND HIGH LEVEL CLOUDS OVER THE CENTRAL UNITED STATES TODAY
AND TONIGHT. HIGH CLOUDS WILL HAMPER WARMING OVER THE REGION TODAY.
MOST LOCATIONS WILL ONLY CLIMB INTO THE MID 50S. AS THE TROUGH AXIS
PASSES OVERHEAD TONIGHT...MID AND HIGH CLOUDS WILL LIKELY INHIBIT
RADIATIONAL COOLING THROUGH THE EARLY MORNING HOURS ESPECIALLY SOUTH
OF INTERSTATE 70. I EXPECT WINDS AROUND 10 MPH TO PRECLUDE THE
DEVELOPMENT OF FROST OVER ALL BUT THE NORTHWEST CORNER OF
MISSOURI...AND A SLIVER OF COUNTIES ALONG THE IOWA BORDER WHERE
LIGHTER WINDS ARE LIKELY CLOSER TO THE CENTER OF THE SURFACE HIGH.
COLDER TEMPERATURES ARE PROBABLE FRIDAY NIGHT. FEW CLOUDS ARE
ANTICIPATED AND THE AXIS OF SURFACE HIGH PRESSURE WILL BISECT THE
STATE OF MISSOURI BY 12Z SATURDAY. WITH LIGHT WINDS EXPECTED...IVE
INCLUDED THE MENTION OF FROST IN ALL ZONES.
TEMPERATURES WILL GRADUALLY MODIFY AS COOL SURFACE HIGH PRESSURE
RETREATS INTO THE GREAT LAKES STATES FRIDAY AND SATURDAY. READINGS
WILL APPROACH AVERAGE SUNDAY. THE NEXT CHANCE FOR PRECIPITATION
STILL LOOKS LIKE TUESDAY NIGHT INTO WEDNESDAY.
KOCH
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...FROST ADVISORY 4 TO 9 AM FRIDAY MORNING...FAR NORTHEAST KANSAS
KSZ025-102.
MO...FROST ADVISORY 4 TO 9 AM FRIDAY MORNING...NORTHWEST MISSOURI
MOZ001>004-011>013-020.
WFO EAXHazardous weather outlook, Oct 6, 1:01 PM CDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 101 PM CDT THU OCT 6 2005 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-071100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 101 PM CDT THU OCT 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...SCATTERED AREAS OF FROST CAN BE EXPECTED ACROSS LOCATIONS ADJACENT TO MISSOURI IOWA BORDER TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY COLD CANADIAN HIGH PRESSURE WILL CONTINUE TO POUR INTO THE KANSAS AND MISSOURI FRIDAY NIGHT AND SATURDAY MORNING. THE WIND SPEED IS EXPECTED TO BE STRONG ENOUGH THAT ONLY PATCHY FROST IS FORECAST SATURDAY MORNING. HOWEVER...IF WIND SPEEDS BECOME LIGHTER THAN FORECAST THEN FROST WILL BE MORE WIDESPREAD AND A FROST ADVISORY MAY NEED TO BE ISSUED. THE POTENTIAL FOR SCATTERED THUNDERSTORMS WILL MOVE BACK INTO EASTERN KANSAS AND MISSOURI NEXT TUESDAY AND TUESDAY NIGHT AS A LOW PRESSURE SYSTEM SWINGS THROUGH THE CENTRAL PLAINS. THE TIMING OF THIS LARGE SLOW MOVING SYSTEM IS VERY PROBLEMATIC...BUT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME WITH THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. CUTTER
Nearby
Frost Advisories in Missouri, 2005Frost Advisories in Kansas, 2005Every frost advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.